Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 196, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 10, 2020, 8:41 PM EDT for Auglaize County, Mercer County, Shelby County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2020, 8:41 PM EDT (00:41 UTC)
- Expired
- Aug 10, 2020, 9:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Auglaize County, OH, Mercer County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 8:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:07 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 10, 8:07 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 807 PM EDT Mon Aug 10 2020 .SYNOPSIS... A line of strong storms is forecast to drop into the area tonight. Additional showers and thunderstorms are possible throughout the week as several upper level disturbance affect the region. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MCS has been showing some signs of weakening as it has been moving across Indiana, traversing the instability gradient. Expect to continue to see weakening as this heads into the forecast area where instability is even less. But system has enough momentum that strong to severe winds gusts will be possible, generally along and west of I-75. System will weaken to the point where there may be little precipitation as it exits the forecast area late this evening into the early overnight. There are some signals that a secondary line of showers could traverse the forecast area late tonight along a boundary that will move through. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... The fa finds itself on the southern edge of fast westerly flow on Tuesday. A weak front associated with the flow will work into the region and will add some surface forcing. There should be enough low level moisture and instability on Tuesday for some scattered showers and thunderstorms to develop across the region. High will range from the lower 80s in the northwest to around 90 in the lower Scioto Valley. High pressure starts to build in from the north Tuesday night, bringing slight cooler air. Lows in the northwest will drop to the mid 60s, but will remain in the upper 60s around the Ohio River. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... A weakening upper level shortwave will slowly dissipate as it stalls over the southeastern CWA Wednesday, leading to the continued chances of storms over the CWA. Precip will be maximized in KY and SE OH counties with the peak heating of the day, quickly dying out in the evening. The upper wave hangs tough over the region and continues to bring a threat for showers, possibly a few thunderstorms on Thursday, again peaking in the late day over the southern CWA in KY. During this time, northern portions of the CWA will be under the influence of high pressure to the north pushing in drier air on northeast winds, limiting the overall chances of rain on any day but not strong enough to remove showers and storms from the forecast with any certainty. Depending on the model of choice, the strung-out upper wave will persist and then eventually get kicked out of the Ohio Valley Saturday night. Then a stronger upper wave will be accompanied by a surface cold front on Sunday that will finally bring a drop in temperatures back to at or slightly below climatology, and a dry period in the forecast. Until Sun night/Mon, the chances for storms will reside in the forecast but it does not appear to be a feast of rain for anyone that is desiring a wet period. Temperatures will be static in a day to day fashion until Sunday night, with highs in the 80s to around 90 and lows generally within 2-3 degrees of 70. && .AVIATION /23Z MONDAY THROUGH SATURDAY/... Convection moving across Indiana will be weakening as it heads east. Storms will affect most of the terminals with a wind shift and temporary reduction to IFR visibilities. This should move through fairly quickly. There is uncertainty whether storms will still hold together into the Columbus area, so initial TAF issuance will just use VCTS. Expect conditions to return to VFR once storms move through. There could be some additional showers between 08Z and 12Z but at this point it does not appear that this will lower visibilities or ceilings. Scattered showers and thunderstorms may develop during the day Tuesday, but there was enough uncertainty this far out in time to not include in the forecast. OUTLOOK...Thunderstorms will be possible Tuesday through Saturday, mainly in the afternoon and evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Sites NEAR TERM... SHORT TERM...Sites LONG TERM...Franks AVIATION...
Hazardous weather outlook, Aug 10, 2:47 PM EDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 247 PM EDT Mon Aug 10 2020 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-051- 060-061-070-071-077-078-111900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Preble- Montgomery-Butler-Warren-Hamilton-Clermont- 247 PM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohi
In the hours before
Special weather statement, Aug 10, 8:27 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
827 PM EDT Mon Aug 10 2020
OHZ042-110100-
Darke OH-
827 PM EDT Mon Aug 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DARKE COUNTY UNTIL 900
PM EDT...
At 827 PM EDT, radar indicated a strong thunderstorm near Fort
Recovery, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Greenville, Versailles, Bradford, Union City, Ansonia, Webster,
Gettysburg, Osgood, North Star, Rossburg, New Weston, Yorkshire,
Darke County Airport, North Dayton, Rose Hill, Cosmos, Sharpeye,
Brock, State Route 47 at US Route 127 and Eldora Speedway.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4021 8443 4019 8443 4018 8444 4018 8443
4009 8443 4008 8481 4035 8480 4035 8444
TIME...MOT...LOC 0027Z 306DEG 31KT 4033 8477
SitesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 42 min |
| Aug 10, 8:27 PM EDT | Special Weather Statement | ILN | Darke | 33 min |
| Aug 10, 8:27 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 18 min |
| Aug 10, 8:36 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 39 min |
| Aug 10, 9:02 PM EDT | Special Weather Statement | ILN | Auglaize, Miami, Montgomery, Shelby | 43 min |
| Aug 10, 9:21 PM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Aug 10, 9:38 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Greene, Miami, Montgomery | 37 min |
| Aug 10, 9:48 PM EDT | Special Weather Statement | ILN | Hardin, Logan, Union | 27 min |
| Aug 10, 10:10 PM EDT | Special Weather Statement | ILN | Butler, Clark, Clinton, Greene, Hamilton, Madison and 1 more | 50 min |
| Aug 10, 10:40 PM EDT | Special Weather Statement | ILN | Brown, Clermont, Clinton, Fayette, Highland, Pickaway | 35 min |
| Aug 10, 10:53 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Hamilton, Highland | 52 min |
| Aug 10, 11:37 PM EDT | Special Weather Statement | ILN | Adams | 23 min |
| Aug 10, 11:47 PM EDT | Special Weather Statement | ILN | Hocking, Pickaway, Pike, Ross | 28 min |
| Aug 11, 12:00 AM EDT | Special Weather Statement | ILN | Adams | 30 min |
| Aug 11, 12:15 AM EDT | Special Weather Statement | ILN | Ross | 30 min |
| Aug 10, 10:43 PM EDT | Special Weather Statement | ILN | Campbell, Gallatin, Grant, Kenton, Owen, Pendleton | 32 min |
| Aug 10, 11:18 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton, Robertson | 27 min |
| Aug 10, 9:03 PM EDT | Special Weather Statement | ILN | Ripley | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.